After four days of treatment I developed a rash on my stomach and chest that was truly impressive. This is not an unusual side effect though the normal case would have been for it to appear a little sooner.
At this point it had already been decided that I would not be getting the fifth treatment until Monday (and that I might go home for the weekend) so I had asked for the IV to be removed. I got scolded by my nurse for this as another had to be put in ASAP so that I could be pumped full of Antihistamines. It was a truly angry shade or red and looked like the worst possible sunburn that one could get.
The ward doctor, a nice young man that looked very young to be a doctor (I am getting old) used this as a moment to remind me why they had not let me go home. I think that he thought that I had been questioning their decision earlier. I may have been disappointed to not be going home but I absolutely did not question the decision!
Interestingly, a couple days later and my chest and stomach are peeling just as if it had been a sun burn! Truly gross. I could take a picture but will not! It is also itchy. Got up in the middle of the night to take an antihistamine and put on lotion.
The body is a strange thing.